Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Thick Period
|yas008 - Wed Aug 27, 2008 7:58 am||
I am currently having a thick period for 3 days--extremely thick like tissue, then heavy bleeding. I have already had problem in this area and was prescribe progesterone tablets for 10 days, since my blood test show I had a very low amount. That seem to work and my period stop two days later and was fine ever since. Though my doctor urge me to take birth control to regulate my period I do not feel comfortable taking pills I prefer alternative methods. I am not feeling any great pain, but the only thing that is making me nervous is this heavy bleeding and thick like substances. My period has been irregular for last year, however I never had any problems before. I had an Pelvis Ultrasound and the only result was that a I had small syct in my right ovary (less then 1.5) and that my ovary was very thick ---the analogy my doctor use to explain what was happening, was like pouring water in a cup that is already full...why after 24 years of normal period am experiencing such a thing
|Debbie Miller, RN - Fri Sep 05, 2008 11:01 pm||
You may be experiencing peri-menopause - a condition sometimes lasting several years prior to actual cessation of menstruation. Hormones change during this time and this can cause a change in your periods. It is not alarming but discuss the situation with your doctor when you go in for your annual exam and pap smear.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.